Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS Jackson, MS

March 2, 2001Covington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2001, 12:50 PM CST for Covington County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2001, 12:50 PM CST (18:50 UTC)
Expired
Mar 2, 2001, 1:15 PM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Covington County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 021850
SVRJAN
MSC031-021915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST FRI MAR 2 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 115 PM CST

* AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF COLLINS...MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR COLLINS AT 1255 PM CST
  PASS EAST OF MOUNT OLIVE AT 100 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

76

LAMT...LON 3154 8960 3169 8940 3175 8939 3178 8944
          3178 8962 3178 8965 3175 8966 3168 8975
          3162 8975

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:05 PM CST, 45 minutes earlier.

Area forecast discussion, Mar 2, 12:05 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CST FRI MAR 2 2001

UPDATED ZONES TO ADD TORNADO WATCH INFORMATION IN EXTREME SOUTHEAST
ZONES. ALSO FINE TUNED THE TEMPERATURE FORECAST FOR TODAY BASED ON
LATEST FRONTAL POSITION ACROSS NORTHEAST LA INTO SOUTHEAST MS.
FINALLY, ALSO INCREASED THE POPS TO 100% FOR MOST ZONES WITH 90% IN
NW ZONES FOR REMAINDER OF TODAY.

.JAN...
MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES.
LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES.
AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR 2 SE AR ZONES.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:54 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion51 min
Mar 1, 7:11 PM CSTTornado WarningJANJefferson Davis, Marion49 min
Mar 1, 7:23 PM CSTFlash Flood WarningJANAdams3 hr
Mar 1, 7:27 PM CSTTornado WarningJANLamar33 min
Mar 1, 7:50 PM CSTTornado WarningJANForrest, Jones40 min
Mar 1, 8:15 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln45 min
Mar 1, 8:26 PM CSTSevere Thunderstorm WarningJANForrest, Jones34 min
Mar 1, 8:44 PM CSTSevere Thunderstorm WarningJANCovington46 min
Mar 1, 9:16 PM CSTSevere Thunderstorm WarningJANJones29 min
Mar 1, 10:18 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Lawrence117 min
Mar 2, 1:05 AM CSTFlash Flood WarningJANCovington, Forrest, Jones, Lamar, Marion3 hr
Mar 2, 1:32 AM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Mar 2, 11:00 AM CSTFlash Flood WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson3 hr
Mar 2, 11:59 AM CSTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson3 hr
Mar 2, 12:26 PM CSTSevere Thunderstorm WarningJANJefferson Davis34 min
Mar 2, 1:09 PM CSTTornado WarningJANCovington, Jones51 min
Mar 2, 1:53 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith3 hr
Mar 2, 2:01 PM CSTTornado WarningJANMarion29 min
Mar 2, 2:19 PM CSTSevere Thunderstorm WarningJANClarke, Jasper41 min
Mar 2, 2:25 PM CSTTornado WarningJANMarion35 min
Mar 2, 2:28 PM CSTFlash Flood WarningJANCopiah, Lincoln92 min
Mar 2, 2:34 PM CSTSevere Thunderstorm WarningJANLamar56 min
Mar 2, 2:35 PM CSTTornado WarningJANClarke25 min
Mar 2, 2:48 PM CSTSevere Thunderstorm WarningJANForrest57 min
Mar 2, 2:55 PM CSTSevere Thunderstorm WarningJANJones50 min
Mar 2, 3:15 PM CSTFlash Flood WarningJANForrest, Jones, Lamar, Marion3 hr
Mar 2, 3:30 PM CSTFlash Flood WarningJANAdams4 hr
Mar 2, 4:05 PM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.